Alert archive / California / Wind Advisories in 2024

Wind Advisory 13, NWS Hanford, CA

February 29, 2024Kern County, California

NWS Hanford, CA issued this wind advisory at Feb 29, 2024, 1:53 PM PST for Kern County, California. It took effect at Mar 1, 2024, 8:00 PM PST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Feb 29, 2024, 1:53 PM PST (21:53 UTC)
In effect from
Mar 1, 2024, 8:00 PM PST
Expired
Mar 2, 2024, 7:26 PM PST
In force
23 hr
Issued by
NWS Hanford, CA

County Kern County, CA

The radar

The Edwards AFB radar (KEYX), 110 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 12:00Z, 9.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 12:00Z on 2024-02-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 12:00Z on 2024-02-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
673 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

444 
WWUS76 KHNX 292153
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
153 PM PST Thu Feb 29 2024

CAZ334-335-010600-
/O.NEW.KHNX.WI.Y.0013.240302T0400Z-240303T0400Z/
Tehachapi-Grapevine-
Including the cities of Grapevine, Tehachapi, and Lebec
153 PM PST Thu Feb 29 2024

...WIND ADVISORY IN EFFECT FROM 8 PM FRIDAY TO 8 PM PST SATURDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Grapevine and Tehachapi.

* WHEN...From 8 PM Friday to 8 PM PST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ337>339-010600-
/O.EXB.KHNX.HW.A.0001.240302T0400Z-240304T0400Z/
Indian Wells Valley-Mojave Desert Slopes-Mojave Desert-
Including the cities of California City, Ridgecrest, Rosamond,
Inyokern, Randsburg, Edwards AFB, and Mojave
153 PM PST Thu Feb 29 2024

...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SUNDAY 
EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...Indian Wells Valley, Mojave Desert, and Mojave Desert 
  Slopes.

* WHEN...From Friday evening through Sunday evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

CAZ300-308-313-336-010600-
/O.CON.KHNX.HW.A.0001.240302T0400Z-240303T0400Z/
West Side Mountains north of 198-West Side Mountains South of 198-
Buena Vista-Frazier Mountain Communities-
Including the cities of Blackwells Corner, San Luis Reservoir,
Frazier Park, Taft, and McKittrick
153 PM PST Thu Feb 29 2024

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH 
SATURDAY EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  possible.

* WHERE...Buena Vista, Frazier Mountain Communities, West Side 
  Mountains South of 198, and West Side Mountains north of 198.

* WHEN...From Friday evening through Saturday evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

AS
7 follow-up statements
758 
WWUS76 KHNX 010120
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
520 PM PST Thu Feb 29 2024

CAZ334-335-011000-
/O.CON.KHNX.WI.Y.0013.240302T0400Z-240303T0400Z/
Tehachapi-Grapevine-
Including the cities of Lebec, Grapevine, and Tehachapi
520 PM PST Thu Feb 29 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM FRIDAY TO 8 PM PST 
SATURDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Grapevine and Tehachapi.

* WHEN...From 8 PM Friday to 8 PM PST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ300-308-313-336-011000-
/O.CON.KHNX.HW.A.0001.240302T0400Z-240303T0400Z/
West Side Mountains north of 198-West Side Mountains South of 198-
Buena Vista-Frazier Mountain Communities-
Including the cities of Blackwells Corner, McKittrick, San Luis
Reservoir, Taft, and Frazier Park
520 PM PST Thu Feb 29 2024

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH 
SATURDAY EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  possible.

* WHERE...Buena Vista, Frazier Mountain Communities, West Side 
  Mountains South of 198, and West Side Mountains north of 198.

* WHEN...From Friday evening through Saturday evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

CAZ337>339-011000-
/O.CON.KHNX.HW.A.0001.240302T0400Z-240304T0400Z/
Indian Wells Valley-Mojave Desert Slopes-Mojave Desert-
Including the cities of Edwards AFB, California City, Inyokern,
Randsburg, Rosamond, Mojave, and Ridgecrest
520 PM PST Thu Feb 29 2024

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH 
SUNDAY EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...Indian Wells Valley, Mojave Desert, and Mojave Desert 
  Slopes.

* WHEN...From Friday evening through Sunday evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

AB
891 
WWUS76 KHNX 010946
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
146 AM PST Fri Mar 1 2024

CAZ300-308-313-336-011815-
/O.UPG.KHNX.HW.A.0001.240302T0400Z-240303T0400Z/
/O.NEW.KHNX.HW.W.0005.240302T0400Z-240303T0400Z/
West Side Mountains north of 198-West Side Mountains South of 198-
Buena Vista-Frazier Mountain Communities-
Including the cities of Blackwells Corner, Frazier Park,
McKittrick, Taft, and San Luis Reservoir
146 AM PST Fri Mar 1 2024

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 PM PST 
SATURDAY...

* WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Buena Vista, Frazier Mountain Communities, West Side 
  Mountains South of 198, and West Side Mountains north of 198.

* WHEN...From 8 PM this evening to 8 PM PST Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

CAZ337>339-011815-
/O.UPG.KHNX.HW.A.0001.240302T0400Z-240304T0400Z/
/O.NEW.KHNX.HW.W.0005.240302T0400Z-240304T0400Z/
Indian Wells Valley-Mojave Desert Slopes-Mojave Desert-
Including the cities of Mojave, Ridgecrest, Edwards AFB,
California City, Inyokern, Rosamond, and Randsburg
146 AM PST Fri Mar 1 2024

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 PM PST 
SUNDAY...

* WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Indian Wells Valley, Mojave Desert, and Mojave Desert 
  Slopes.

* WHEN...From 8 PM this evening to 8 PM PST Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

CAZ334-335-011815-
/O.CON.KHNX.WI.Y.0013.240302T0400Z-240303T0400Z/
Tehachapi-Grapevine-
Including the cities of Lebec, Tehachapi, and Grapevine
146 AM PST Fri Mar 1 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM 
PST SATURDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Grapevine and Tehachapi.

* WHEN...From 8 PM this evening to 8 PM PST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

DAS
281 
WWUS76 KHNX 011805
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1005 AM PST Fri Mar 1 2024

CAZ300-308-313-336-020400-
/O.CON.KHNX.HW.W.0005.240302T0400Z-240303T0400Z/
West Side Mountains north of 198-West Side Mountains South of 198-
Buena Vista-Frazier Mountain Communities-
Including the cities of Blackwells Corner, San Luis Reservoir,
McKittrick, Frazier Park, and Taft
1005 AM PST Fri Mar 1 2024

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 
PM PST SATURDAY...

* WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Buena Vista, Frazier Mountain Communities, West Side 
  Mountains South of 198, and West Side Mountains north of 198.

* WHEN...From 8 PM this evening to 8 PM PST Saturday.

* IMPACTS...Damaging winds can blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for blowing debris and falling tree limbs. Use extra caution 
if you must drive. Secure outdoor objects.

&&

$$

CAZ337>339-020400-
/O.CON.KHNX.HW.W.0005.240302T0400Z-240304T0400Z/
Indian Wells Valley-Mojave Desert Slopes-Mojave Desert-
Including the cities of Mojave, California City, Ridgecrest,
Randsburg, Edwards AFB, Inyokern, and Rosamond
1005 AM PST Fri Mar 1 2024

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 
PM PST SUNDAY...

* WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Indian Wells Valley, Mojave Desert, and Mojave Desert 
  Slopes.

* WHEN...From 8 PM this evening to 8 PM PST Sunday.

* IMPACTS...Damaging winds can blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for blowing debris and falling tree limbs. Use extra caution 
if you must drive. Secure outdoor objects.

&&

$$

CAZ334-335-020400-
/O.CON.KHNX.WI.Y.0013.240302T0400Z-240303T0400Z/
Tehachapi-Grapevine-
Including the cities of Lebec, Grapevine, and Tehachapi
1005 AM PST Fri Mar 1 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM 
PST SATURDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Grapevine and Tehachapi.

* WHEN...From 8 PM this evening to 8 PM PST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

JEB
264 
WWUS76 KHNX 020315
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
715 PM PST Fri Mar 1 2024

CAZ300-308-313-336-021200-
/O.CON.KHNX.HW.W.0005.240302T0400Z-240303T0400Z/
West Side Mountains north of 198-West Side Mountains South of 198-
Buena Vista-Frazier Mountain Communities-
Including the cities of McKittrick, Taft, Frazier Park,
Blackwells Corner, and San Luis Reservoir
715 PM PST Fri Mar 1 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST SATURDAY...

* WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Buena Vista, Frazier Mountain Communities, West Side 
  Mountains South of 198, and West Side Mountains north of 198.

* WHEN...Until 8 PM PST Saturday.

* IMPACTS...Damaging winds can blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for blowing debris and falling tree limbs. Use extra caution 
if you must drive. Secure outdoor objects.

&&

$$

CAZ337>339-021200-
/O.CON.KHNX.HW.W.0005.240302T0400Z-240304T0400Z/
Indian Wells Valley-Mojave Desert Slopes-Mojave Desert-
Including the cities of Randsburg, Rosamond, Mojave, Ridgecrest,
Edwards AFB, Inyokern, and California City
715 PM PST Fri Mar 1 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST SUNDAY...

* WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Indian Wells Valley, Mojave Desert, and Mojave Desert 
  Slopes.

* WHEN...Until 8 PM PST Sunday.

* IMPACTS...Damaging winds can blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for blowing debris and falling tree limbs. Use extra caution 
if you must drive. Secure outdoor objects.

&&

$$

CAZ334-335-021200-
/O.CON.KHNX.WI.Y.0013.240302T0400Z-240303T0400Z/
Tehachapi-Grapevine-
Including the cities of Lebec, Tehachapi, and Grapevine
715 PM PST Fri Mar 1 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST SATURDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Grapevine and Tehachapi.

* WHEN...Until 8 PM PST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

BSO
262 
WWUS76 KHNX 020956
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
156 AM PST Sat Mar 2 2024

CAZ300-308-313-336-022000-
/O.CON.KHNX.HW.W.0005.000000T0000Z-240303T0400Z/
West Side Mountains north of 198-West Side Mountains South of 198-
Buena Vista-Frazier Mountain Communities-
Including the cities of McKittrick, Blackwells Corner, San Luis
Reservoir, Frazier Park, and Taft
156 AM PST Sat Mar 2 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...Buena Vista, Frazier Mountain Communities, West Side 
  Mountains South of 198, and West Side Mountains north of 198.

* WHEN...Until 8 PM PST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

CAZ337>339-022000-
/O.CON.KHNX.HW.W.0005.000000T0000Z-240304T0400Z/
Indian Wells Valley-Mojave Desert Slopes-Mojave Desert-
Including the cities of Mojave, Randsburg, Ridgecrest, California
City, Inyokern, Rosamond, and Edwards AFB
156 AM PST Sat Mar 2 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST SUNDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...Indian Wells Valley, Mojave Desert, and Mojave Desert 
  Slopes.

* WHEN...Until 8 PM PST Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

CAZ334-335-022000-
/O.CON.KHNX.WI.Y.0013.000000T0000Z-240303T0400Z/
Tehachapi-Grapevine-
Including the cities of Lebec, Grapevine, and Tehachapi
156 AM PST Sat Mar 2 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...Grapevine and Tehachapi.

* WHEN...Until 8 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Proton
813 
WWUS76 KHNX 021952
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1152 AM PST Sat Mar 2 2024

CAZ300-308-313-336-030400-
/O.CON.KHNX.HW.W.0005.000000T0000Z-240303T0400Z/
West Side Mountains north of 198-West Side Mountains South of 198-
Buena Vista-Frazier Mountain Communities-
Including the cities of McKittrick, Frazier Park, Taft, San Luis
Reservoir, and Blackwells Corner
1152 AM PST Sat Mar 2 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Buena Vista, Frazier Mountain Communities, West Side 
  Mountains South of 198, and West Side Mountains north of 198.

* WHEN...Until 8 PM PST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

CAZ337>339-030400-
/O.CON.KHNX.HW.W.0005.000000T0000Z-240304T0400Z/
Indian Wells Valley-Mojave Desert Slopes-Mojave Desert-
Including the cities of Inyokern, California City, Randsburg,
Edwards AFB, Mojave, Rosamond, and Ridgecrest
1152 AM PST Sat Mar 2 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST SUNDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 70 mph.

* WHERE...Indian Wells Valley, Mojave Desert, and Mojave Desert 
  Slopes.

* WHEN...Until 8 PM PST Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

CAZ334-335-030400-
/O.CON.KHNX.WI.Y.0013.000000T0000Z-240303T0400Z/
Tehachapi-Grapevine-
Including the cities of Lebec, Tehachapi, and Grapevine
1152 AM PST Sat Mar 2 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...Grapevine and Tehachapi.

* WHEN...Until 8 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AS
305 
WWUS76 KHNX 030326
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
726 PM PST Sat Mar 2 2024

CAZ300-308-313-336-030430-
/O.CAN.KHNX.HW.W.0005.000000T0000Z-240303T0400Z/
West Side Mountains north of 198-West Side Mountains South of 198-
Buena Vista-Frazier Mountain Communities-
Including the cities of McKittrick, San Luis Reservoir, Taft,
Blackwells Corner, and Frazier Park
726 PM PST Sat Mar 2 2024

...HIGH WIND WARNING IS CANCELLED...

The threat has ended.

$$

CAZ337>339-030430-
/O.CAN.KHNX.HW.W.0005.000000T0000Z-240304T0400Z/
Indian Wells Valley-Mojave Desert Slopes-Mojave Desert-
Including the cities of Edwards AFB, California City, Mojave,
Ridgecrest, Randsburg, Rosamond, and Inyokern
726 PM PST Sat Mar 2 2024

...HIGH WIND WARNING IS CANCELLED...

The threat has ended.

$$

CAZ334-335-030430-
/O.CAN.KHNX.WI.Y.0013.000000T0000Z-240303T0400Z/
Tehachapi-Grapevine-
Including the cities of Grapevine, Lebec, and Tehachapi
726 PM PST Sat Mar 2 2024

...WIND ADVISORY IS CANCELLED...

The threat has ended.

$$

ab

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Feb 29, 12:41 AM PST, 13 hours 12 minutes earlier. Its key messages:

  • 1. Blizzard conditions are expected in the Sierra Nevada north of Tulare County tonight into Sunday morning. 2. Damaging winds and heavy snow could down trees and power lines tonight into Sunday morning. 3. Extreme winter storm impacts are expected throughout the Sierra Nevada tonight through Saturday evening due to blowing snow, snow load, and snow amounts up to eight feet. 4. Impactful, low elevation snow likely in the Sierra Nevada foothills from 2,500 feet to 4,000 feet Saturday evening into Sunday morning. 5. Strong, gusty winds are possible in the Kern County desert from 10 AM PST Saturday morning until 10 AM PST Sunday morning. 6. Light snow is conceivable along Interstate 5 over Tejon Pass and along Highway 58 over Tehachapi Pass Saturday night and Sunday morning.
Area forecast discussion, Feb 29, 12:41 AM PST, 13 hours 12 minutes before
Area Forecast Discussion
National Weather Service Hanford CA
1241 AM PST Thu Feb 29 2024

...DANGEROUS WINTER STORM TONIGHT INTO SUNDAY MORNING...

.KEY MESSAGES...
1. Blizzard conditions are expected in the Sierra Nevada north
of Tulare County tonight into Sunday morning.

2. Damaging winds and heavy snow could down trees and power
lines tonight into Sunday morning.

3. Extreme winter storm impacts are expected throughout the
Sierra Nevada tonight through Saturday evening due to blowing
snow, snow load, and snow amounts up to eight feet.

4. Impactful, low elevation snow likely in the Sierra Nevada
foothills from 2,500 feet to 4,000 feet Saturday evening into
Sunday morning.

5. Strong, gusty winds are possible in the Kern County desert
from 10 AM PST Saturday morning until 10 AM PST Sunday morning.

6. Light snow is conceivable along Interstate 5 over Tejon Pass
and along Highway 58 over Tehachapi Pass Saturday night and
Sunday morning.

&&

.DISCUSSION...
An Eastern Pacific trough of low pressure will approach the
coast of California today. Precipitation associated with this
trough of low pressure should begin this afternoon or this
evening. As this trough of low pressure strengthens near the
coast of California, precipitation will become heavier. Blizzard
conditions are anticipated in the Sierra Nevada north of Tulare
County tonight into Sunday morning. Damaging winds and heavy
snow may down trees and power lines tonight into Sunday
morning. Extreme winter storm impacts are expected throughout
the Sierra Nevada tonight through Saturday evening due to
blowing snow, snow load, and snow amounts up to eight feet.
There is a 25% probability of at least the following snow
amounts for selection locations in the Sierra Nevada from 4 PM
PST Thursday, February 29th, 2024 through 10 AM PST Sunday,
March 3rd, 2024:

Lake Wishon - 8 feet
Huntington Lake - 7 feet
Florence Lake - 7 feet
Tuolumne Meadows - 6 feet
Devils Postpile - 6 feet
Lodgepole - 5 feet
Lake Thomas Edison - 5 feet

Generally, snow amounts will be five to eight feet throughout
the Sierra Nevada for this event. Impactful, low elevation snow
will fall in the Sierra Nevada foothills from 2,500 feet to
4,000 feet Saturday evening into Sunday morning. A Winter Storm
Warning is in effect. Light snow is possible along Interstate 5
over Tehachapi Pass and along Highway 58 over Tehachapi Pass
Saturday night and Sunday morning. Snow amounts will be an inch
or less. Finally, strong, gusty west winds are possible in the
Kern County desert from 10 AM PST Saturday morning until 10 AM
PST Sunday morning. A Wind Advisory may be required.

Light snow may linger in the Sierra Nevada Sunday afternoon,
before ending Sunday night. A ridge of high pressure over the
Eastern Pacific Ocean will progress eastward across the Golden
State Monday and Tuesday. A storm system will move southward
just offshore of the Pacific Northwest Tuesday night.
Precipitation associated with this storm system may begin to
impact Central California Wednesday.

&&

.AVIATION...
VFR conditions will prevail today. MVFR or lower conditions are
likely tonight and Friday in and near precipitation.

&&

.AIR QUALITY ISSUES...
On Thursday, February 29th, 2024, fireplace/wood stove burning
status is: no burning unless registered in Fresno and Kern
Counties. Burning discouraged in Kings, Madera, Merced, and
Tulare Counties, as well as in Kern (Greater Frazier Park Area)
and Sequoia National Park and Forest.

&&

.CERTAINTY...
The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low, medium, and high. Please visit
www.weather.gov/hnx/certainty.html for additional information
and/or to provide feedback.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning from 4 AM Saturday to 10 AM PST Sunday
for CAZ318-320-322-324-325-333.
Blizzard Warning from 4 PM this afternoon to 10 AM PST Sunday
for CAZ323-326>328.
Winter Storm Warning from 4 AM Friday to 10 AM PST Sunday for
CAZ329>331.

&&

Public/Fire Weather...BS
Aviation/PIO..........MM
DSS...................DS

weather.gov/hanford

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 29, 1:46 PM PSTHigh Wind WatchHNXFresno, Kern, Kings, Merced12 hr

Nearby

Wind Advisories in California, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.